Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2019, 3:30 PM EDT for 4 counties in Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2019, 3:30 PM EDT (19:30 UTC)
- Expired
- May 23, 2019, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 121 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:49 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 23, 1:49 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 149 PM EDT Thu May 23 2019 .SYNOPSIS... Scattered showers and thunderstorms will be possible this afternoon into this evening as a cold front moves south through the region. The cold front will then stall near the Ohio River by Friday morning. This front will slowly dissipate which will result in the return of early summer like weather for the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Much of the region has been temporarily worked over by a now weakened MCS now south and east of the area. A cluster of showers/storms will move across the Ohio River Valley through early afternoon. Thereafter, we should recover with MLCAPES pushing around 1500 J/kg ahead of a cold front moving into the region from the northwest. Latest CAMs suggest that scatter shower/thunderstorms development will be greatest across the southern half of the CWFA, particularly near the Ohio River. With moderate instability and moderate shear, a few severe thunderstorms will be possible later this afternoon into this evening. Damaging winds and large hail would be the primary severe weather threats. Winds will strengthen and gust up to 30 mph this afternoon. Temperatures should recover to the upper 70s to mid 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Storms may continue into the evening near the Ohio River. Additional activity may develop along a cold front pushing south into the forecast area. This will bring a brief chance of storms to central Ohio before instability diminishes. The front will continue south through the night and stall in the far southern part of the forecast area. The western end of the boundary will extend northwest connecting up to a low in the midwest. Showers and thunderstorms may develop along the front on Friday. Given the frontal position, the greatest chance is in the Tri-State. With the boundary in the area, there will be a reasonable gradient in temperatures. Lows will range from the mid 50s to mid 60s with highs in the mid 70s to mid 80s. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A warm and mostly dry Friday night will be in place with low temperatures only dropping down into the 60s. Thunderstorms are expected to develop during the day on Saturday with a greater chance for thunderstorm development near and north of Interstate 70. There is the potential that some of these storms across this area will produce damaging winds and large hail. With a frontal boundary in the vicinity on Sunday expect additional showers and thunderstorms to move across the region. This precipitation has the potential to be a little more widespread and therefore high temperatures will range from the upper 70s to middle 80s across the region. Additional thunderstorms are possible on Monday as a disturbance moves across the area. Storm chances will be a little more isolated for Tuesday before a more pronounced system on Wednesday brings gusty winds and additional thunderstorm chances to the area. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A cold front will move southeast into our region this afternoon and evening. An embedded disturbance in the mid level flow aloft will combine with the advancing front and diurnal instability to bring scattered showers and thunderstorms. Activity is expected to wane this evening. VCTS/CB has been placed at all sites for a period except KDAY. Brief MVFR ceilings and IFR visibilities can be expected with storms. For the overnight period, although the front will eventually lay out west to east along the Ohio River, weak return flow aloft will occur up and over the boundary late. This will bring a low chance of a shower/storm west of KCVG/KLUK late. On Friday, a mid level ridge will slowly build northward into the Ohio Valley. Old frontal boundary will slowly pivot northeast as a warm front during the day. There could be a low chance of a shower/storm across the western forecast area through early afternoon near the advancing boundary. Thereafter, mixing may reduce the weak ascent, allowing convection to wane, despite peak heating. OUTLOOK...Thunderstorms possible at times Saturday through Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM... LONG TERM...Novak AVIATION...Hickman
Hazardous weather outlook, May 23, 12:47 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1247 PM EDT Thu May 23 2019 INZ066-OHZ055-056-063>065-070>072-074-241100- Franklin IN-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Butler- Warren-Clinton-Hocking- 1247 PM EDT Thu May 23 2019 This Hazardous Weather Outlook is for Southeast Indiana, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are expected this afternoon into this evening. A few strong to severe storms will be possible. Damaging winds and large hail will be the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for strong to severe thunderstorms Saturday afternoon and evening. Damaging winds and large hail are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activiation may be needed this afternoon and evening. INZ073>075-080-KYZ089>100-OHZ073-077>082-088-241100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 1247 PM EDT Thu May 23 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are expected this afternoon into this evening. A few strong to severe storms will be possible. Damaging winds and large hail will be the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-241100- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-Montgomery- Greene- 1247 PM EDT Thu May 23 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for strong to severe thunderstorms Saturday afternoon and evening. Damaging winds and large hail are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 23, 12:33 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 PM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM TSTM WND DMG 6 NW HUBER HEIGHTS 39.92N 84.18W
05/23/2019 MONTGOMERY OH NEWSPAPER
ONE TREE DOWNED NEAR OLD SPRINGFIELD ROAD AND FROST ROAD.
0714 AM TSTM WND DMG 5 NNW DOWNTOWN DAYTON 39.83N 84.22W
05/23/2019 MONTGOMERY OH NEWSPAPER
ONE TREE DOWNED ON BRANTFORD ROAD.
0718 AM TSTM WND DMG 1 NNW DOWNTOWN DAYTON 39.77N 84.20W
05/23/2019 MONTGOMERY OH NEWSPAPER
ONE TREE DOWNED ON A HOUSE ON FIVE OAKS AVENUE.
&&
HATZOSSpecial weather statement, May 23, 3:10 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
310 PM EDT Thu May 23 2019
INZ080-KYZ089-090-231945-
Switzerland IN-Carroll KY-Gallatin KY-
310 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...CARROLL AND
WESTERN GALLATIN COUNTIES UNTIL 345 PM EDT...
At 309 PM EDT, radar indicated a strong thunderstorm near Carrollton,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sparta, Prestonville, Brooksburg, Center Square, Braytown,
Langstaff, Locust, Markland, Moorefield, Quercus Grove and Mount
Sterling.
This includes I-71 in Kentucky between mile markers 44 and 62.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3873 8524 3870 8522 3869 8520
3885 8520 3889 8488 3874 8482 3863 8502
3864 8525 3873 8533 3874 8533
TIME...MOT...LOC 1909Z 265DEG 31KT 3876 8523
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:49 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 26 min |
| May 23, 6:11 AM EDT | Special Weather Statement | ILN | Auglaize, Darke, Mercer | 49 min |
| May 23, 6:16 AM EDT | Special Weather Statement | ILN | Champaign | 29 min |
| May 23, 6:32 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison, Union | 16 min |
| May 23, 6:36 AM EDT | Special Weather Statement | ILN | Preble | 39 min |
| May 23, 6:45 AM EDT | Special Weather Statement | ILN | Hardin, Logan, Shelby | 45 min |
| May 23, 6:46 AM EDT | Special Weather Statement | ILN | Miami | 44 min |
| May 23, 7:12 AM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| May 23, 7:24 AM EDT | Special Weather Statement | ILN | Montgomery | 21 min |
| May 23, 7:37 AM EDT | Special Weather Statement | ILN | Butler | 23 min |
| May 23, 7:50 AM EDT | Special Weather Statement | ILN | Clark, Clinton, Delaware, Fayette, Franklin, Greene and 2 more | 40 min |
| May 23, 8:25 AM EDT | Special Weather Statement | ILN | Clermont, Clinton | 35 min |
| May 23, 4:40 PM EDT | Special Weather Statement | ILN | Hamilton | 20 min |
| May 23, 4:55 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| May 23, 5:05 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 40 min |
| May 23, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland | 45 min |
| May 23, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Ross | 42 min |
| May 23, 6:05 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 21 min |
| May 23, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 39 min |
| May 23, 6:54 PM EDT | Special Weather Statement | ILN | Brown | 36 min |
| May 23, 6:55 PM EDT | Special Weather Statement | ILN | Hocking | 35 min |
| May 23, 6:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 30 min |
| May 23, 9:13 AM EDT | Special Weather Statement | ILN | Grant, Owen | 32 min |
| May 23, 3:10 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 35 min |
| May 23, 3:39 PM EDT | Special Weather Statement | ILN | Owen | 36 min |
| May 23, 4:11 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 49 min |
| May 23, 4:16 PM EDT | Special Weather Statement | ILN | Boone | 29 min |
| May 23, 4:31 PM EDT | Special Weather Statement | ILN | Boone, Campbell, Kenton | 29 min |
| May 23, 5:18 PM EDT | Special Weather Statement | ILN | Boone | 27 min |
| May 23, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 40 min |
| May 23, 5:49 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 26 min |
| May 23, 6:00 PM EDT | Special Weather Statement | ILN | Pendleton | 30 min |
| May 23, 6:25 PM EDT | Special Weather Statement | ILN | Campbell | 35 min |
| May 23, 7:28 PM EDT | Special Weather Statement | ILN | Lewis | 32 min |
| May 23, 7:01 AM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| May 23, 7:52 AM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 23 min |
| May 23, 4:47 PM EDT | Special Weather Statement | ILN | Dearborn | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.